Foggy brain

Has anyone here been bothered with a foggy brain

I mean to the point of finding it very difficult to have a conversation and just not being able to find your words and to express yourself . I'm on 125 of thyroxine and 10 t3

My this is suppressed my t4 is 27 (9-22)

I feel like I'm in a thick fog it's awful , it's my worse symptom of hypothyroidism. I wonder if I was to up my dose it would help . Honestly some people must think I'm ignorant it'sjust too difficult to hold a conversation , for this reason I avoid company when I can . Does anyone else have this symptom ?

Thanks Sandra

19 Replies

  • Sorry I made a couple mistakes . I should have said my tsh is suppressed and my t4 is 17 NOT 27 .... Sorry


  • Don't worry your not alone I'm on metx,Sulfa and hydrox and the brain fog can be terrible sometimes

  • Thanks for replying , are you hypo ?

  • I don't know what you mean,I have had RA for 2 years but I'm still not stablized yet so they are still trying to get my medicines right

  • Have brain fog most of the time. Conversations get cut off in the middle because I cant get my words together and then I forget what I was talking about. Also always losing things and I used to be so up together and organised its so frustrating. Gentle hugs Joolz.x

  • If your TSH is supressed you are on too high a dose of replacement hormone and your dose needs decreasing. Brain fog much more likely to be due to ra/ra meds.

  • Hi thanks for replying but what is ra/ra meds ?

    My tsh is always suppressed I think that's the case when your on t3 , my t4 goes up and down with a change in meds but tsh always stays the same .

  • I gather you should be on the thyroid site. However, as long as you have a functioning pituitary and you just have primary hypothyroidism, your TSH should be used to assess whether you are taking the correct dose of thyroxine. If it is supressed, you are on too high a dose. When it is too high, you're on too low a dose. When it's in the normal range, your taking an adequate dose. There are good NICE guidelines for treating hypothyroidism - it would be worth taking a look xXx

  • Hi yes I do too, it hapens more when I'm tired, bit like today, sense of humour has disappeared along with it!

    I'm Hypo and have RA I was told they are linked to each other, great isn't it! (not)!


  • Hi thanks for replying . Can you tell me what RA is ?

  • Rheumatoid arthritis


  • I wonder if you've landed on the wrong Healthunlocked forum Sandra. This is the NRAS (National Rheumatoid Arthritis Society) site. Whilst some of the meds we take can cause brain fog/memory problems I wonder if the HU Thyroid UK site would be better placed to answer your question considering the meds you take? Of course they can overlap as both are autoimmune & some members here I know have both but also take other meds as well as those you're taking which could cause memory problems or foggy brain.

    Hope you get answers, memory issues can be concerning.

  • Morning --- yep I do get brain fog due to my RD--- just wondering if you have maybe come through to the wrong site-'this is for Rheumatoid Disease sufferers-- not that you are not welcome but you may not get the answers to your questions ☺

  • Yes I think I'm on the wrong website . Should be thyroid thanks

  • No probs. Hope you find they can help you.

  • I am like this all of the time and was before I started my meds.

    I will lose my trail of thought often but the worse thing is forgetting words and often spelling incorrectly where as I have always been a fantastic speller! I feel so silly and try to explain to people. Can't even put it down to age as I'm only 44 lol.

  • No and don't up the Thyroxine without medical advice it can give you palpitations, and affect your heart. It is very dangerous if not prescribed without proper blood tests. I've been taking it for over 20 years and never had the symptoms you describe so would strongly urge you to see your GP it may be something else. And in any event if you were to increase your dose it would mean that blood tests would be misleading. Please also it is a fallacy the eating seaweed supplements can help it in fact does the opposite so talk to your GP asap, it may be something like B12 Pernicious Anaemia or even depression I'm not saying it is, only your GP can determine what exactly is the cause but it could be.

  • I have RD and am on methotrexate, Enbrel, steroids and dyhydrocodeine. I have had a 'foggy brain' on and off ever since the RD was diagnosed. My consultant puts it down to the way my body deals with the disease! I hate those times. Not really sure what I'm doing.

  • Hi Sandra, I have taken thyroxin for over 20 years without brain fog, I do suffer with brain fog now after taking steroids for over 2 years though along with other meds for RD. I feel it is more likely to be from RD. I am not a doctor so I would advise you see your GP as they are the experts and certainly do not increase your medication without the GP's advise. Take care, Sue x

You may also like...